Jump to content

did you have weight gain, loss or no difference on Efexor


Weight  

236 members have voted

  1. 1. Did you gain weight, lose weight or no difference?

    • Gain weight
      104
    • Lose weight
      48
    • No difference
      66
    • Don't know
      18


Recommended Posts

Some people may gain weight or lose weight or find no difference when they take efexor. What did you notice?

If you are gaining weight try and eat a balanced diet and don't eat so much of the food that will make you gain weight.

Do some form of exercise.

Remember too that depression can cause weight gain or loss.

If you get thirsty on effexor, drink water or sugar free drinks.

Eileen

Edited by firelizardee
Link to comment
Share on other sites

I gained on Efexor, but I think it was more due to habit than an actual SE of the drug. Efexor numbed me out quite a bit, and I found I was perpetually feeling "bored". It's a habit of mine to eat when I'm bored. I also didn't have a lot of energy, so less exercise. Et voila! Weight gain.

Link to comment
Share on other sites

I gained on Efexor, but I think it was more due to habit than an actual SE of the drug. Efexor numbed me out quite a bit, and I found I was perpetually feeling "bored". It's a habit of mine to eat when I'm bored. I also didn't have a lot of energy, so less exercise. Et voila! Weight gain.

I have been taking 375mg for about 6 months. My struggles affect my eating but the medication has not.

Link to comment
Share on other sites

  • 5 weeks later...

The only snri/ssri i've ever seen any proof of causing weight gain is remeron, for some reason it tweaks the right neurotransmitter and people start craving complex carbohydrates. But in general i think the weight gain thing is a myth and generally used as an exscuse by people afraid of taking medication.

I've never seen one clinical study on the subject so im going to have to say I don't believe that it causes weight gain.

Edited by KeepingAwake
Link to comment
Share on other sites

Lupus Posted Jun 23 2006, 05:54 PM

The only snri/ssri i've ever seen any proof of causing weight gain is remeron, for some reason it tweaks the right neurotransmitter and people start craving complex carbohydrates. But in general i think the weight gain thing is a myth and generally used as an exscuse by people afraid of taking medication.

I've never seen one clinical study on the subject so im going to have to say I don't believe that it causes weight gain.

:hearts::bump::shocked::shocked::blush21::tear2::nod::cry: Grrrrrr you sound like my doctor A MYTH ??? Please LUPUS read through this forum and you will see that weight gain is a definate FACT of taking most SSRIs - here are the real life clinical studies and no these people are not afraid of taking medication weight gain or not.

Ive tried 4 different kinds of snri/ssri even tcad and they ALL made me gain at least 15-20 pounds over a 9 month to year period. I have pictures to prove it. When i stop taking them - i return to normal weight.

Efexxor is the med that didnt gave me weight gain.

You wont find any "offcial" clinical study performed on weight gain - The drug companies would loose billions if there was.

Edited by over thinker
Link to comment
Share on other sites

  • 1 month later...
Lupus Posted Jun 23 2006, 05:54 PM

But in general i think the weight gain thing is a myth and generally used as an exscuse by people afraid of taking medication.

I've never seen one clinical study on the subject so im going to have to say I don't believe that it causes weight gain.

You wont find any "offcial" clinical study performed on weight gain - The drug companies would loose billions if there was.

Interesting, but I guess you are one of the ones who has never gained weight on an anti-d? Now, in my experience Prozac WAS HALF responsible for me gaining weight - what it did was MADE me crave carbs, be constantly hungry, eat TWICE the amount of any normal person, no motivation to exercise because I was soooo tired all the time. This is directly attributed to the Prozac, because I'm not on it now, and I don't have ANY of those feelings and I am eating normally, exercising and losing weight.

There was one point where I stayed strong and went on Weight Watchers and tried my best and the weight did SLOWLY SLOWLY SLOWLY start coming off, but d*** that was near impossible and terrifying as the moment I put anything carb-laden in my mouth the weight would come back. And I was ALWAYS hungry.

So, as i said above, now I am not on Prozac and it's all good. What does that tell you?

Link to comment
Share on other sites

I put on weight when on Effexor, definately. This could also have had something to do with getting older and slowed up metabolism, and being on the pill. I'd say with confidence that it did make me eat like a demon though ! Late night fridge raids. Especially bad if you are on some sort of sleeping tablet too, and happen to stay up and eat your own weight in chocolate...I'd recommend both apple cider tablets and hoodia gordonii for curbing intense hunger and cravings, especially of the late night variety.

Link to comment
Share on other sites

  • 2 months later...
when i was first put on the medication i lost a little weight, but my appetite has slowly come back. doh!

unfortunately, Efexor does that. YOu get the queasy stomach for a few weeks, lose some weight and then put it back on when the appetite comes back.

Link to comment
Share on other sites

  • 2 months later...
  • 1 month later...
  • 3 weeks later...
  • 1 month later...
Some people may gain weight or lose weight or find no difference when they take efexor. What did you notice?

If you are gaining weight try and eat a balanced diet and don't eat so much of the food that will make you gain weight.

Do some form of exercise.

Remember too that depression can cause weight gain or loss.

If you get thirsty on effexor, drink water or sugar free drinks.

Eileen

Thanks for the info,I thought it was just me!

Link to comment
Share on other sites

I put on weight when on Effexor, definately. This could also have had something to do with getting older and slowed up metabolism, and being on the pill. I'd say with confidence that it did make me eat like a demon though ! Late night fridge raids. Especially bad if you are on some sort of sleeping tablet too, and happen to stay up and eat your own weight in chocolate...I'd recommend both apple cider tablets and hoodia gordonii for curbing intense hunger and cravings, especially of the late night variety.

I find that on Effexor I don't eat much during the day because I'm still depressed and inactive (trying to do more lately though) but at night, I have cravings for salty or sugary stuff, i.e....chips, crackers, jelly beans, stuff like that.

I will try the apple cider tabs, not sure about hoodia though.

Moe

Link to comment
Share on other sites

  • 1 month later...
I put on weight when on Effexor, definately. This could also have had something to do with getting older and slowed up metabolism, and being on the pill. I'd say with confidence that it did make me eat like a demon though ! Late night fridge raids. Especially bad if you are on some sort of sleeping tablet too, and happen to stay up and eat your own weight in chocolate...I'd recommend both apple cider tablets and hoodia gordonii for curbing intense hunger and cravings, especially of the late night variety.

I find that on Effexor I don't eat much during the day because I'm still depressed and inactive (trying to do more lately though) but at night, I have cravings for salty or sugary stuff, i.e....chips, crackers, jelly beans, stuff like that.

I will try the apple cider tabs, not sure about hoodia though.

Moe

I have gained 15-20 pounds in one year on effexor, but ironically enough my weight is now NORMAL for my height... I have been underweight all my life. Lol another bonus!

-WS

Link to comment
Share on other sites

Altogether I lost more than was good for me on efexor. I already have anorexic tendencies, so this was not good. For the whole year I was on it I had no appetite, nausea... I've been on remeron a year and a half, and things are much better.

Link to comment
Share on other sites

  • 3 weeks later...

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

×
×
  • Create New...